Medical Questions > Nutrition > Vitamins Forum

multivitamin side effects

every time I start taking a multivitamin, in about 2 or three days, I get flu like symptoms. I don't understand.
Did you find this post helpful?
|

replied May 14th, 2008
Experienced User
Are you taking them with food? What brand are you taking? You may need to upgrade your brand.
|
Did you find this post helpful?

replied May 15th, 2008
multivitamin
it doesn't matter what the brand name is..every since I can remember as an adult that I started a mulitvitamin, after a few days I literally get sick with flu like symptoms...I do not know why this is happening or maybe I have enough in my system and do not need to take a multivitamin.
|
Did you find this post helpful?

replied May 15th, 2008
Active User, very eHealthy
I also have problems with vitamins, very make me sick to my stomach even with food.
|
Did you find this post helpful?

replied March 1st, 2012
I have the exact same problem as the OP: After 5 (or so) days of taking a multivitamin, I come down with flu-like symptoms. Swollen glands in the neck & under the jawline, that "head full of cotton" feeling, headache, even congestion & sometimes a cough.

It's the damnedest thing. I've never heard of anyone having the same problem until now. My doctor has no idea what I'm talking about when I explain it to him.

So instead I take a C + B-complex vitamin with no problems.
|
Did you find this post helpful?

replied March 10th, 2014
Wow, I finally stumbled upon a group (albeit a small one) with
|
Did you find this post helpful?

replied March 25th, 2014
Maybe your body react to you taking the multivitamins and that's why you experience those reactions.
I take a lot of multivitamins and everything's always OK.
|
Did you find this post helpful?

replied June 23rd, 2016
Ha, looks like I cut myself off partly through a reply 2 years ago. I just now noticed. Where did I leave off...Oh yeah! So I finally stumbled upon a group (albeit a small one) with a similar reaction to multivitamins, woot! My turnaround is ~3 days before the 'flu', or whatever it is, kicks in. Reading various blogs, I've found that supporters of multi-v's almost exclusively claim that your body is going through a detoxification period. I don't buy it. My theory (which I have been intending on testing, but intentionally giving yourself the flu is hardly motivating) is that the symptoms are more likely caused by an excess of a particular vitamin that maybe our particular bodies don't require as much of than the average person, we naturally absorb it more readily from its source so any additional from a pill is excess, or some other weird reason.

My experiment was going to start with buying ~10 different multi-vitamins bottles. Then go through each one until the flu-like symptoms occur. If any bottles didn't cause me to be sick, I could cross-reference the ingredients and narrow down the offending ingredient. If not, then I'd buy all the vitamins individually, taking only one ingredient each day for the required days where I should get sick. I'm thinking I should only run across one unless it's a combination of 2+ vits/minerals causing it.

Good luck!
|
Did you find this post helpful?

replied February 8th, 2017
Hello,
If you have side effect then you should consult with the Dr. and take multivitamins suggested by them. I don't have that much knowledge about it but once i had need it and taken multivitamins from Grit Nutrition store in Naperville. Still I will recommended you to consult with the doctor.
Good luck!!
|
Did you find this post helpful?

replied February 13th, 2018
There are many side effects of taking multivitamins in excess like liver damage,reduce bone strength etc.So, I recommend take it with the advice of health care specialist.
|
Did you find this post helpful?

User Profile
replied April 17th, 2018
Try not to take multivitamins as this can leave harmful effects.
|
Did you find this post helpful?
Quick Reply